MAUDE Adverse Event Report: CONMED LARGO BUR GUARD, LONG; MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED

CONMED LARGO BUR GUARD, LONG; MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED
Model Number 1375-011
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 00137501100, bur guard, long was being used on (b)(6) 2022 during an oral surgery burring and the device ¿heated up and burnt patients cheek¿.The procedure was completed with a different hand piece and bur guard and there was a 30 minute delay to the procedure.The patient status was reported as ¿good¿.Further assessment found, it is not known if treatment was given or what degree of burn was received.This report is being raised on the basis of injury due to unknown degree of burn.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 00137501100, bur guard, long was being used on 24jan22 during an oral surgery burring and the device ¿heated up and burnt patients cheek ¿.The procedure was completed with a different hand piece and bur guard and there was a 30 minute delay to the procedure.The patient status was reported as ¿good¿.Further assessment found, it is not known if treatment was given or what degree of burn was received.This report is being raised on the basis of injury due to unknown degree of burn.
 
Additional Manufacturer Narrative
Reported event of device burning patient is inconclusive.The device will not be returned for evaluation and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 report, regarding 1 device, for this device family and failure mode.During this same time frame 10,272 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised the following: inspect for dull and/or chipped cutting surfaces on the bur.Use of dull burs may cause heat buildup, add time to the procedure and/or cause thermal damage.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
BUR GUARD, LONG
Common Device Name
MOTOR, SURGICAL INSTRUMENT, PNEUMATIC POWERED
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13542146
Report Number1017294-2022-00023
Device Sequence Number14400008
Product Code GET
UDI-Device Identifier10845854018996
UDI-Public(01)10845854018996(11)210922(10)1195824
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1375-011
Device Catalogue Number00137501100
Device Lot Number1195824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic